Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
190 Doctors are Online

Can chronic drug abuse cause easy bruising?

User rating for this question
Excellent
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3636 Questions
Question
I am having a strange issue. First off I am an off and on iv drug user of methamphetamine. And a little background I'm 30 y/o and have no known illnesses except hsv1 and heterozygous factor v Leiden. I take prescribed med clonazepam as needed no alcohol, but also smoke marijuana...no cigs . Two weeks ago I got SEVERE food poisoning...ever lymph node was HUGE OVER MY ENTIRE BODY. I imagine my immune system sucks the drug habit. So recently i bruise sooo easy..like I hit my hand on a table and the entire top turned green. I have hematomas...blood pockets that vary in size under my skin all over my body. I know my lymphatic system has been reacting to the drugs. I get immediate skin reactions and sores all over now after use somebody told me they were "meth bumps" from injecting caustic chemicals. I have been treated for mrsa in the past due to missed shot infections. And overall my lifestyle isn't healthy. Also very odd...my blood smell like garlic x about 3 weeks? I also ocassionally have gotten subcutaneous emphysema from missing shots and the caustic chemicals forming gasses under the skin. Also when i use
i have the feeling that i cant take a deep breath and need to especially in my right lung along with palpitations i cough to get back into sinus rhythm. The hematomas and sores freak me out most..I have three small ones on my face this morning for no reason..blood inside them garlic smell and not very dark in color..am wanting to know of this is serious or not and will go away...I do not have health insurance. Respectfully, Thank you maybe I'm a hypochondriac. That's wat the ER told me last time I went for excessive bruising and my hands were numb. Please advise.
Thu, 19 Apr 2018 in Medicines and Side Effects
 
 
Answered by Dr. Raju A.T 9 hours later
Brief Answer:
BT and CT

Detailed Answer:
Hi,

Thanks for your query.

Sorry for the delay in my response,

I would recommend you to proceed by first getting test like bleeding time and clotting time. If these are delayed then you may have to get PtINR test. This will clearly provide info into why there is easy bruising.

If the above tests turn up normal, then the easy bruising can be linked to skin fragility which can be seen in chronic drug abuse. If that is the case you would know what is the next approach.

Get the tests and inform me the reports.

Waiting for your response,
Above answer was peer-reviewed by
 
Follow-up: Can chronic drug abuse cause easy bruising? 1 hour later
do you see any concern for possible septicemia?
 
 
Answered by Dr. Raju A.T 22 hours later
Brief Answer:
No

Detailed Answer:
Hi,

Thanks for writing back.

If you have any fever associated with the development of the so said lumps, yes then there could be a chance of infection. Also, is it is a septic episode it would worsen over time.

Regards,
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Lab Tests
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor